MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PUERTO RICO SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EDWARDS LIFESCIENCES PUERTO RICO SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 120602F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dyg- catheter, flow directed.Dqe- catheter, oximeter, fiberoptic.Kra- catheter, continuous flush.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.This mdr is associated with mw 61143.
 
Event or Problem Description
As reported, during an emergency thrombectomy on the left lower extremity, the balloon broke on the 2fr fogarty thrombectomy catheter.The scrub tech tested the catheter balloon with the appropriate amount of fluid before handing to the surgeon to use.In the physician's attempt to perform the thrombectomy, as they inflated the balloon and attempted to remove it from patient's extremity, the balloon of the catheter detached and remains stuck inside the patient.Per the customer, this occurred twice during the case.There was no allegation of patient injury.Attempts for additional information have been made however no further information is available at this time.Device is expected to return.
 
Additional Manufacturer Narrative
A correction was made to section h10.Related report numbers.
 
Additional Manufacturer Narrative
Correction made to section h10 related report numbers.
 
Additional Manufacturer Narrative
No product was returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.As part of the manufacturing process 100% of the units go through a balloon winding and visual inspection process.As a warning the ifu states that balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The device history record review was completed and all manufacturing inspections passed with no non conformances.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
SWAN-GANZ TRUE SIZE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PUERTO RICO
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21380603
Report Number2015691-2025-01034
Device Sequence Number8595863
Product Code DQO
UDI-Device Identifier00690103043273
UDI-Public(01)00690103043273(17)260812(11)240513(10)65746748
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2026
Device Model Number120602F
Device Lot Number65746748
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/11/2025
03/11/2025
03/11/2025
03/18/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/13/2025
03/14/2025
03/17/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose